Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS State College, PA

June 29, 2008Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2008, 5:22 PM EDT for Warren County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 5:22 PM EDT (21:22 UTC)
Expired
Jun 29, 2008, 6:00 PM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Warren County, PA

The radar

The Buffalo radar (KBUF), 137 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:35 PM EDTTSTM WND DMG1 Se Lottsville, PASEVERAL TREES REPORTED DOWN IN FREEHOLD TOWNSHIP AND WRIGHTSVILLE.
Jun 29, 6:00 PM EDTHAIL 0.88Russell, PANICKEL SIZE HAIL IN RUSSELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 12:11 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 292122
SVRCTP
PAC123-292200-
/O.NEW.KCTP.SV.W.0087.080629T2122Z-080629T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LOTTSVILLE TO 17 MILES WEST OF
  ENTERPRISE...AND MOVING EAST AT 34 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOTTSVILLE AROUND 530 PM EDT...
  GRAND VALLEY AND GARLAND AROUND 545 PM EDT...
  YOUNGSVILLE AND ENTERPRISE AROUND 550 PM EDT...
  RUSSELL AROUND 555 PM EDT...
  WARREN AROUND 600 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH
CENTRAL PENNSYLVANIA.

LAT...LON 4201 7902 4162 7929 4163 7930 4162 7961
      4163 7962 4197 7963 4200 7959
TIME...MOT...LOC 2122Z 269DEG 29KT 4200 7941 4162 7990

$$

FORECASTER: STEINBUGL
1 follow-up statement
000 
WWUS51 KCTP 292146
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT SUN JUN 29 2008

PAC123-292200-
/O.CON.KCTP.SV.W.0087.000000T0000Z-080629T2200Z/
WARREN PA-
546 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WARREN COUNTY...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF RUSSELL
TO ENTERPRISE...MOVING EAST AT 33 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSSELL AROUND 555 PM EDT...
  WARREN AND TIDIOUTE AROUND 600 PM EDT...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIND DAMAGE WAS REPORTED IN WRIGHTSVILLE WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTH
CENTRAL PENNSYLVANIA.

LAT...LON 4201 7902 4162 7929 4163 7930 4162 7961
      4163 7962 4197 7963 4200 7959
TIME...MOT...LOC 2146Z 269DEG 29KT 4200 7915 4162 7964

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:05 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 29, 4:05 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT SUN JUN 29 2008

.SYNOPSIS...
THE FIRST IN A SERIES OF COLD FRONTS WHICH WILL CREATE A TROUGH
OVER THE EASTERN UNITED STATES WILL MOVE THROUGH THE STATE TODAY.
THIS SHOULD TRIGGER THUNDERSTORMS. THE TROUGH AND BELOW NORMAL 500
HPA HEIGHTS WILL DOMINATED MOST OF THE WEEK. THE CYCLONIC FLOW
FAVORS AFTERNOON THUNDERSTORMS. THE TROUGH IS FORECAST TO BE
REINFORCED BY MID-WEEK AND THEN SLOWLY THE FLOW SHOULD MODERATE TO
A WEAK TROUGH WITH HEIGHTS NEAR NORMAL FOR THE FOURTH OF JULY
WEEKEND. THE FRONT IN MIDDLE OF THE WEEK SHOULD HAVE ANTICYCLONE
WITH IT REDUCING CONVECTION POTENTIAL LATE IN THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LOTS OF CLOUDS OVER THE REGION THIS MORNING. MOST OF THE CLOUDS
ARE HIGH AND MID-LEVEL CLOUDS. THIS WILL SLOW THE HEATING AHEAD OF
THE COLD FRONT...WHICH IS STILL BACK IN EXTREME NW PA EXTENDING
SOUTHWESTWARD OVER OHIO. THERE ARE A FEW RESIDUAL SHOWERS ON
RADAR ALL SEEM TO BE WEAKENING.

TO OUR WEST...THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS.
CAPE VALUES ARE MAINLY IN THE 600-1200JKG-1 RANGE IN MOST ENSEMBLE
MEMBERS. IN SE PA THE SREF CAPES RANGE 900 TO 2400JKG-1. THE
CLOUDS SHOULD MAKE THE HIGH RANGE A LOWER PROB VALUE.

ANTICIPATED THE FRONT SHOULD TRIGGER STORMS AND SOME COULD BE
AROUND SEVERE LIMITS. WATCH 638 ISSUED THROUGH 8PM/00Z FOR THE
NORTHWEST ZONES AND WATCH 642 ISSED UNTIL 11 PM/03Z FOR THE
REMAINDER OF THE FORECAST AREA.

THE FRONT AND SHOWERS SHOULD EXIT THE REGION IN THE EVENING HOURS.
SOME RESIDUAL POST-FRONTAL MOISTURE LEAVES LINGERING SHOWERS FIRST
PART OF OVERNIGHT FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE ENSEMBLES SUGGEST A LULL IN THE PRECIP AFTER ABOUT 03Z MONDAY
IMPLYING A DECREASE IN SHOWER ACTIVITY. LOWERED POPS IN MOST
LOCATIONS AFTER 03Z TO SLIGHT CHANCE OR LOWER.

SHOULD BE A FAIRLY NICE START TO THE DAY WITH PARTLY TO MOSTLY
CLOUDY SKIES. AS THE SUN HEATS THINGS UP THOUGH LOW CLOUDS SHOULD
DEVELOP QUITE RAPIDLY.

DURING THE DAY MONDAY WILL BE COOLER AND NOTICEABLY DRIER THAN TODAY.
HIGHT TEMPS SHOULD MAINLY IN THE 60S AND 70S. DESPITE THE COOL
TEMPS...THE CYCLONIC CURVATURE ALOFT AND THE BELOW NORMAL 500 HPA
HEIGHTS AND 850 HPA TEMPS IMPLIES SELF DESTRUCT CUMULUS AND
AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. PROBABLY COULD SEE SOME
ISOLATED REPORTS OF GUSTY WINDS AN PEA-SIZE HAIL...BEST CHANCE IN
MTS OF WESTERN AND NORTHERN PA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LARGE SCALE FLOW PATTERN BECOMES HIGHLY AMPLIFIED BY NEXT
WEEK...WITH UPPER LEVEL RIDGING BUILDING ACROSS WRN NOAM AND A
DEEP ANOMALOUS TROF TAKING HOLD ACROSS MUCH OF THE ERN U.S.
OPERATIONAL MODELS AND ENS CONTINUE TO BE IN GOOD AGREEMENT WITH
RESPECT TO THE LONG WAVE PATTERN. COLD AIR ALOFT MAY LEAD TO SOME
DIURNAL RW/TRW EARLY NEXT WEEK BEFORE HIGH PRES BUILDS IN FOR TUE-
WED. THE NEXT FNT IS FCST TO AFFECT THE AREA THUR-FRI AS IT SAGS
SWD AHEAD OF THE NEXT CANADIAN TROF.

TEMPS WILL START OUT COOLER THAN NORMAL EARLY NEXT WEEK BEFORE
RETURNING TO MORE SEASONABLE LEVELS.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE APPROACHING COLD FRONT TO OUR WEST IS TRIGGERING THUNDERSTORMS
OVER WESTERN PENNSYLVANIA. THIS FRONT AND THE THUNDERSTORMS COULD
POSE A FLIGHT HAZARD INTO THIS EVENING AS EVERYTHING MOVES TO THE EAST.

MOST AREAS WILL BE RAIN FREE MOST OF THE DAY. VFR CONDITIONS
DOMINATE BUT A FEW PERIOD OF LOWERED CIGS/VSBY ARE POSSIBLE AS THE
SHOWERS APPROACH AND MOVER THROUGH. LINGERING MVFR IS LIKELY AN
HOUR OR SO AFTER THE SHOWERS AND THUNDERSTORMS.

OVERNIGHT ANY ORGANIZED CONVECTION SHOULD END. A FEW SCATTERED
SHOWERS ARE POSSIBLE. THE RAIN TODAY WILL INCREASE MIST/FOG AND
THUS SOME PERIODS OF IFR ARE LIKELY BETWEEN ABOUT 3 AND 8 AM.

MOSTLY VFR CONDITIONS ON MONDAY BUT AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS COULD AFFECT SOME AIRPORTS. CHECK THE RADAR BEFORE
DEPARTURE AS THERE COULD BE ISOLATED THUNDERSTORMS FROM ABOUT
MIDDAY ON.

THE COMING WEEK LOOKS LIKE NO ORGANIZED PRECIP EVENTS AND
RELATIVELY COOL DRY AIR FOR LATE JUNE...THUS MOSTLY VFR AND SOME
MVFR DUE TO OVERNIGHT PATCHY FOG. WE COULD CONTEND WITH ISOLATED
TSTMS MOST AFTERNOONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM
NEAR TERM...GRUMM/TYBURSKI
SHORT TERM...GRUMM/DEVOIR
LONG TERM...STEINBUGL/TYBURSKI
AVIATION...GRUMM
Hazardous weather outlook, Jun 29, 4:16 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT SUN JUN 29 2008

PAZ004>006-010-011-017-302030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
416 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS
POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT
TO THE EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-302030-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
416 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS
POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT
TO THE EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TYBURSKI

In the hours before

Special weather statement, Jun 29, 4:34 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT SUN JUN 29 2008

PAZ051>053-058-292115-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SCHUYLKILL-
434 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL NORTHUMBERLAND...
NORTH CENTRAL SCHUYLKILL...SOUTHEASTERN MONTOUR AND SOUTHERN COLUMBIA
COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 4 MILES NORTH OF SHAMOKIN...MOVING EAST
AT 28 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR KNOEBELS GROVE...AND KULPMONT AROUND 440
PM...MOUNT CARMEL AROUND 445 PM...NUMIDIA...AND CATAWISSA AROUND 450
PM...CENTRALIA AROUND 455 PM...MAINVILLE AROUND 500 PM AND RINGTOWN
AROUND 505 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 242 AND 247.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 61.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 4:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT SUN JUN 29 2008

PAZ050-052-056-057-292100-
DAUPHIN-NORTHUMBERLAND-PERRY-SNYDER-
436 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY...
NORTHWESTERN DAUPHIN...SOUTHEASTERN SNYDER AND SOUTHWESTERN
NORTHUMBERLAND COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF ENOLA...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MILLERSBURG AROUND 445 PM...ELIZABETHVILLE
AROUND 450 PM...BERRYSBURG AROUND 455 PM AND PILLOW AROUND 500 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 322/22.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 4:49 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT SUN JUN 29 2008

PAZ006-012-037-292115-
NORTHERN CLINTON-POTTER-TIOGA-
449 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...
SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS LOCATED 33 MILES EAST OF ST. MARYS...MOVING
NORTHEAST AT 39 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CHERRY SPRINGS STATE PARK AROUND 500 PM...OLE
BULL STATE PARK AROUND 505 PM AND GALETON AROUND 515 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT SUN JUN 29 2008

PAZ006-012-037-041-292130-
NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA-
500 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLINTON...NORTHWESTERN
LYCOMING...SOUTHEASTERN POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 456 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 27 MILES
SOUTHWEST OF WELLSBORO TO 19 MILES NORTHWEST OF LOCK HAVEN TO 20
MILES WEST OF LOCK HAVEN...MOVING EAST AT 37 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS.

THESE STORMS WILL BE NEAR HYNER AROUND 505 PM...LEETONIA AROUND 515
PM...GLEN UNION AROUND 520 PM...CAMMAL AROUND 525 PM AND LITTLE PINE
STATE PARK AROUND 530 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
511 PM EDT SUN JUN 29 2008

PAZ004-292145-
WARREN-
511 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...

AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 27 MILES WEST OF WARREN...MOVING EAST
AT 33 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR BEAR LAKE AROUND 525 PM AND SUGAR GROVE
AROUND 535 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6.

FORECASTER: STEINBUGL
Special weather statement, Jun 29, 5:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT SUN JUN 29 2008

PAZ012-037-041-042-046-292200-
NORTHERN CLINTON-NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN-TIOGA-
518 PM EDT SUN JUN 29 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...NORTHERN
LYCOMING...NORTHWESTERN SULLIVAN AND SOUTHERN TIOGA COUNTIES...

AT 517 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
WEST OF WELLSBORO TO 17 MILES SOUTH OF WELLSBORO TO 12 MILES
NORTHWEST OF JERSEY SHORE...MOVING EAST AT 42 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR LEONARD HARRISON STATE PARK AROUND 525
PM...WELLSBORO AROUND 530 PM...BUTTONWOOD AROUND 535 PM...TROUT RUN
AROUND 545 PM...MANSFIELD AROUND 550 PM AND SHUNK AROUND 600 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...STATE ROAD 14.

FORECASTER: JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:29 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren61 min
Jun 28, 10:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland63 min
Jun 29, 2:21 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton54 min
Jun 29, 3:26 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more79 min
Jun 29, 3:36 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk69 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder46 min
Jun 29, 5:56 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter, Warren64 min
Jun 29, 6:34 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.